Alert archive / Utah / Wind Advisories in 2026
Wind Advisory 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Feb 15, 2026, 12:59 PM MST for 18 counties in Utah. It took effect at Feb 16, 2026, 11:00 AM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2026, 12:59 PM MST (19:59 UTC)
- In effect from
- Feb 16, 2026, 11:00 AM MST
- Expired
- Feb 17, 2026, 5:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Box Elder County, UT, Davis County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, Salt Lake County, UT, Sanpete County, UT, Sevier County, UT, Tooele County, UT, Utah County, UT, Washington County, UT, Wayne County, UT, Weber County, UT
The radar
The Cedar City radar (KICX), 191 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018 WWUS75 KSLC 151959 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1259 PM MST Sun Feb 15 2026 UTZ101-102-115-122-161100- /O.NEW.KSLC.WI.Y.0001.260216T1800Z-260217T1200Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Western Millard and Juab Counties-Southwest Utah- Including the following locations - Milford, Grantsville, Delta, Tooele, Beaver, Park Valley, Cedar City, Dugway, Little Sahara, Vernon, and Wendover 1259 PM MST Sun Feb 15 2026 ...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 5 AM MST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Millard and Juab Counties, Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, and Southwest Utah. * WHEN...From 11 AM Monday to 5 AM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected to move in late Monday evening associated with a cold front lasting through early Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov JCW
5 follow-up statements
322 WWUS75 KSLC 161041 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 341 AM MST Mon Feb 16 2026 UTZ105-121-128>130-170145- /O.EXB.KSLC.WI.Y.0001.260217T0300Z-260217T1200Z/ Salt Lake Valley-San Rafael Swell-South Central Utah-Capitol Reef National Park and Vicinity-Western Canyonlands- Including the following locations - Sandy, Goblin Valley, Green River, Loa, Torrey, West Jordan, Salt Lake City, Hanksville, Escalante, and Kanab 341 AM MST Mon Feb 16 2026 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Salt Lake Valley, San Rafael Swell, Capitol Reef National Park and Vicinity, South Central Utah, and Western Canyonlands. * WHEN...From 8 PM this evening to 5 AM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...Localized areas downwind of higher terrain could experience wind gusts in excess of 55 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ116-127-170145- /O.EXA.KSLC.WI.Y.0001.260216T1800Z-260217T1200Z/ Eastern Juab/Millard Counties-Bryce Canyon Country- Including the following locations - Bryce Canyon City, Nephi, Scipio, and Fillmore 341 AM MST Mon Feb 16 2026 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Juab/Millard Counties and Bryce Canyon Country. * WHEN...From 11 AM this morning to 5 AM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected to move in late Monday evening associated with a cold front lasting through early Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ101-102-115-122-170145- /O.CON.KSLC.WI.Y.0001.260216T1800Z-260217T1200Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Western Millard and Juab Counties-Southwest Utah- Including the following locations - Beaver, Vernon, Dugway, Milford, Tooele, Little Sahara, Wendover, Grantsville, Cedar City, Park Valley, and Delta 341 AM MST Mon Feb 16 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Millard and Juab Counties, Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, and Southwest Utah. * WHEN...From 11 AM this morning to 5 AM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected to move in late Monday evening associated with a cold front lasting through early Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov JAC
123 WWUS75 KSLC 162046 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 146 PM MST Mon Feb 16 2026 UTZ101-102-171200- /O.UPG.KSLC.WI.Y.0001.000000T0000Z-260217T1200Z/ /O.NEW.KSLC.HW.W.0002.260216T2046Z-260217T1200Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Including the following locations - Vernon, Dugway, Grantsville, Tooele, Park Valley, and Wendover 146 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph, with localized downslope winds over 70 mph possible along portions of I-80 north of the Oquirrh, Stansbury, and Cedar Mountains. * WHERE...Great Salt Lake Desert and Mountains and Tooele and Rush Valleys. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. * ADDITIONAL DETAILS...The strongest winds are expected late this evening through early Tuesday morning behind a cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ118-119-126-171200- /O.EXA.KSLC.WI.Y.0001.000000T0000Z-260217T1200Z/ Sanpete Valley-Sevier Valley-Upper Sevier River Valleys- Including the following locations - Panguitch, Richfield, Manti, Koosharem, Ephraim, Mt Pleasant, Salina, and Circleville 146 PM MST Mon Feb 16 2026 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Sanpete Valley, Sevier Valley, and Upper Sevier River Valleys. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ103-104-171200- /O.EXA.KSLC.WI.Y.0001.260217T0300Z-260217T1200Z/ Eastern Box Elder County-Northern Wasatch Front- Including the following locations - Ogden, Brigham City, Bountiful, and Snowville 146 PM MST Mon Feb 16 2026 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Box Elder County and Northern Wasatch Front. * WHEN...From 8 PM this evening to 5 AM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ115-116-122-127-171200- /O.CON.KSLC.WI.Y.0001.000000T0000Z-260217T1200Z/ Western Millard and Juab Counties-Eastern Juab/Millard Counties- Southwest Utah-Bryce Canyon Country- Including the following locations - Milford, Little Sahara, Fillmore, Delta, Cedar City, Nephi, Bryce Canyon City, Scipio, and Beaver 146 PM MST Mon Feb 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Eastern Juab/Millard Counties, Western Millard and Juab Counties, Bryce Canyon Country, and Southwest Utah. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ105-121-128>130-171200- /O.CON.KSLC.WI.Y.0001.260217T0300Z-260217T1200Z/ Salt Lake Valley-San Rafael Swell-South Central Utah-Capitol Reef National Park and Vicinity-Western Canyonlands- Including the following locations - Hanksville, Torrey, Salt Lake City, Kanab, Loa, Sandy, West Jordan, Escalante, Goblin Valley, and Green River 146 PM MST Mon Feb 16 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...San Rafael Swell, Salt Lake Valley, Capitol Reef National Park and Vicinity, South Central Utah, and Western Canyonlands. * WHEN...From 8 PM this evening to 5 AM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. * ADDITIONAL DETAILS...Localized areas downwind of higher terrain could experience wind gusts in excess of 55 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov LC
121 WWUS75 KSLC 162344 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 444 PM MST Mon Feb 16 2026 UTZ122-171200- /O.UPG.KSLC.WI.Y.0001.000000T0000Z-260217T1200Z/ /O.EXA.KSLC.HW.W.0002.000000T0000Z-260217T1200Z/ Southwest Utah- Including the following locations - Beaver, Milford, and Cedar City 444 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Southwest Utah. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ101-102-171200- /O.CON.KSLC.HW.W.0002.000000T0000Z-260217T1200Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Including the following locations - Tooele, Grantsville, Wendover, Park Valley, Dugway, and Vernon 444 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph, with localized downslope winds over 70 mph possible along portions of I-80 north of the Oquirrh, Stansbury, and Cedar Mountains. * WHERE...Great Salt Lake Desert and Mountains and Tooele and Rush Valleys. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. * ADDITIONAL DETAILS...The strongest winds are expected late this evening through early Tuesday morning behind a cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ115-116-118-119-126-127-171200- /O.CON.KSLC.WI.Y.0001.000000T0000Z-260217T1200Z/ Western Millard and Juab Counties-Eastern Juab/Millard Counties- Sanpete Valley-Sevier Valley-Upper Sevier River Valleys-Bryce Canyon Country- Including the following locations - Bryce Canyon City, Richfield, Scipio, Circleville, Panguitch, Fillmore, Manti, Ephraim, Mt Pleasant, Little Sahara, Nephi, Koosharem, Delta, and Salina 444 PM MST Mon Feb 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Eastern Juab/Millard Counties, Sanpete Valley, Sevier Valley, Western Millard and Juab Counties, Bryce Canyon Country, and Upper Sevier River Valleys. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ103>105-121-128>130-171200- /O.CON.KSLC.WI.Y.0001.260217T0300Z-260217T1200Z/ Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- San Rafael Swell-South Central Utah-Capitol Reef National Park and Vicinity-Western Canyonlands- Including the following locations - Salt Lake City, Sandy, Bountiful, Goblin Valley, West Jordan, Green River, Kanab, Brigham City, Loa, Hanksville, Snowville, Escalante, Torrey, and Ogden 444 PM MST Mon Feb 16 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...San Rafael Swell, Eastern Box Elder County, Northern Wasatch Front, Salt Lake Valley, Capitol Reef National Park and Vicinity, South Central Utah, and Western Canyonlands. * WHEN...From 8 PM this evening to 5 AM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
460 WWUS75 KSLC 170047 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 547 PM MST Mon Feb 16 2026 UTZ101-102-171200- /O.CON.KSLC.HW.W.0002.000000T0000Z-260217T1200Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Including the following locations - Tooele, Grantsville, Wendover, Park Valley, Dugway, and Vernon 547 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph, with localized downslope winds over 70 mph possible along portions of I-80 north of the Oquirrh, Stansbury, and Cedar Mountains. * WHERE...Great Salt Lake Desert and Mountains and Tooele and Rush Valleys. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. * ADDITIONAL DETAILS...Areas of blowing dust will reduce visibility below 2 miles at times on I-80, particularly between Wendover and Grantsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. Blowing dust will reduce visibility at times. Slow down and use extra caution in areas of blowing dust. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ122-171200- /O.CON.KSLC.HW.W.0002.000000T0000Z-260217T1200Z/ Southwest Utah- Including the following locations - Beaver, Milford, and Cedar City 547 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Southwest Utah. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ115-116-118-119-126-127-171200- /O.CON.KSLC.WI.Y.0001.000000T0000Z-260217T1200Z/ Western Millard and Juab Counties-Eastern Juab/Millard Counties- Sanpete Valley-Sevier Valley-Upper Sevier River Valleys-Bryce Canyon Country- Including the following locations - Bryce Canyon City, Richfield, Scipio, Circleville, Panguitch, Fillmore, Manti, Ephraim, Mt Pleasant, Little Sahara, Nephi, Koosharem, Delta, and Salina 547 PM MST Mon Feb 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Eastern Juab/Millard Counties, Sanpete Valley, Sevier Valley, Western Millard and Juab Counties, Bryce Canyon Country, and Upper Sevier River Valleys. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ UTZ103>105-121-128>130-171200- /O.CON.KSLC.WI.Y.0001.260217T0300Z-260217T1200Z/ Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- San Rafael Swell-South Central Utah-Capitol Reef National Park and Vicinity-Western Canyonlands- Including the following locations - Salt Lake City, Sandy, Bountiful, Goblin Valley, West Jordan, Green River, Kanab, Brigham City, Loa, Hanksville, Snowville, Escalante, Torrey, and Ogden 547 PM MST Mon Feb 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...San Rafael Swell, Eastern Box Elder County, Northern Wasatch Front, Salt Lake Valley, Capitol Reef National Park and Vicinity, South Central Utah, and Western Canyonlands. * WHEN...Until 5 AM MST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
685 WWUS75 KSLC 171144 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 444 AM MST Tue Feb 17 2026 UTZ101-102-122-171245- /O.EXP.KSLC.HW.W.0002.000000T0000Z-260217T1200Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Southwest Utah- Including the following locations - Beaver, Wendover, Tooele, Milford, Grantsville, Dugway, Cedar City, Vernon, and Park Valley 444 AM MST Tue Feb 17 2026 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Winds have decreased, but will remain elevated throughout the day with intermittent gusts as high as 45 mph. $$ UTZ103>105-115-116-118-119-121-126>130-171245- /O.EXP.KSLC.WI.Y.0001.000000T0000Z-260217T1200Z/ Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Sanpete Valley-Sevier Valley-San Rafael Swell-Upper Sevier River Valleys-Bryce Canyon Country-South Central Utah-Capitol Reef National Park and Vicinity-Western Canyonlands- Including the following locations - Sandy, Salina, Ephraim, Bountiful, Torrey, Goblin Valley, Bryce Canyon City, Circleville, Scipio, Hanksville, Delta, West Jordan, Ogden, Kanab, Manti, Snowville, Escalante, Salt Lake City, Mt Pleasant, Loa, Panguitch, Little Sahara, Fillmore, Richfield, Koosharem, Brigham City, Nephi, and Green River 444 AM MST Tue Feb 17 2026 ...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Winds have decreased, but will remain elevated throughout the day with intermittent gusts as high as 40 mph. $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov HM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Feb 15, 5:03 AM MST, 7 hours 56 minutes earlier. Its key messages:
- Winds become south-southwesterly Sunday ahead of a series of incoming systems bringing elevated winds and gusts to the area through much of the week.
- Multiple chances for accumulating mountain snowfall exist this week, with the Tuesday night through Thursday system bringing significant snowfall to the majority of our mountains.
- The threat for valley snow continues to increase with the Tuesday night through Thursday system for nearly all valley locations with the exception of Lower Washington County and the lowest elevations in eastern Utah.
Area forecast discussion, Feb 15, 5:03 AM MST, 7 hours 56 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 503 AM MST Sun Feb 15 2026 .KEY MESSAGES... - Winds become south-southwesterly Sunday ahead of a series of incoming systems bringing elevated winds and gusts to the area through much of the week. - Multiple chances for accumulating mountain snowfall exist this week, with the Tuesday night through Thursday system bringing significant snowfall to the majority of our mountains. - The threat for valley snow continues to increase with the Tuesday night through Thursday system for nearly all valley locations with the exception of Lower Washington County and the lowest elevations in eastern Utah. && .DISCUSSION...Southerly winds are beginning to increase early this morning as a strong trough just off of the west coast continues to nudge our way. Broad, southwesterly flow is in place in the mid levels, and will only increase in the near-term as a jet streak at the base of the trough strengthens. Winds at 700-mb will trend a bit more southerly just ahead of the first storm system, increasing to 50kts by Monday evening. At the surface, the HREF mean shows 35-40kt winds across western Millard, Beaver, and Iron counties Monday afternoon, just barely below advisory criteria. Winds are expected to remain elevated through Wednesday, though perhaps a bit lower than Monday. The first trough will swing through the forecast area Monday night into early Tuesday morning, overspreading precipitation from southwest to northeast as decaying atmospheric river moisture surges northward. While the best moisture is well to our south, PW values may still approach 150-200% of normal. For context, some of the stronger AR events here may provide values near 300-400%...but we can be happy with up to 200%! Some areas (e.g. Salt Lake, Tooele valleys) may see some initial downsloping and drier low levels with the strong southwesterlies, but the mountains will likely see a period of heavy snowfall as this trough swings through, particularly across southwestern Utah. A surge of colder air will accompany this trough, too, with snow levels dropping to 4500-5000ft by Tuesday morning. Snow levels will continue to decrease, with most valleys (exception being St. George and lower elevations of eastern Utah) transitioning to snow by Tuesday night at the latest. Southwesterly flow and associated orographically-forced mountain snowfall will persist, with upper-level diffluence ramping up precipitation rates just ahead of the next system by Wednesday morning. This second wave will bring another stronger cold front through the area Wednesday afternoon and evening, with a transition to westerly to northwesterly winds expected. Snow ratios will increase accordingly. Given such strong forcing and even some modest instability, we will also need to monitor the chances for snow squalls moving forward, particularly if they might impact the evening commute. There are a few areas of uncertainty that ultimately influence current snowfall forecasts. In the mountains, higher spread can be attributed to subtle differences in flow direction, as well as finer-scale details in the wind profile and other mesoscale features. Across portions of the Wasatch Back in particular, snow totals will be highly correlated with how much precipitation is able to spill over into these lee valleys. Often, higher wind speeds result in more advection of precipitation into the lee, though the magnitude of this spillover will depend on again, finer scale details in the stability profile. Finally, there is of course, the lake-effect aspect which may enhance snow totals downwind of the Great Salt Lake. Currently, this chance is fairly low. Enough rambling...how much snow can we expect? Keeping in mind the aforementioned uncertainties...in the mountains, broadly, expect around 1-2 feet, with locally higher amounts in favored areas near Brian Head and in the Wasatch. Across the Wasatch Back, current forecast snow totals are around 8-12 inches and higher near Park City. Across many valleys, 1-6 inches with higher amounts on benches and near Cedar City. All in all, while trends in forecasts may still change, these storm systems will bring colder, wetter systems statewide through at least Thursday. && .AVIATION...KSLC...Skies expected to remain SCT to BKN through the period with mid/high level clouds generally above 15 kft. Southerly winds will increase after sunrise Sunday, becoming gusty (gusts to around 20-30 kts) by late morning, and persisting through the day. There is a low (20%) chance of a brief direction shift between ~23- 01Z, but south winds largely remain favored. Winds will relax some overnight, but gusts will quickly increase again Monday morning. .REST OF UTAH AND SOUTHWEST WYOMING...SCT to BKN mid/high level VFR clouds will persist more or less through the TAF period. An approaching system will favor most non-sheltered terminals to see increasing south to southwesterly winds after sunrise Sunday, with many seeing gusts through the day roughly in the 20-30 kt range. Winds and gusts will decrease overnight but increase again quickly after sunrise Monday. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cunningham/Warthen For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 1:21 PM MST | Winter Storm Watch | SLC | Beaver, Box Elder, Cache, Davis, Duchesne, Garfield and 13 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.